# SDR 2002FA0000105

- Difficulty date: August 10, 2001
- Submitted: December 11, 2001
- Operation: General aviation
- Aircraft: N121PB
- Make and model: Cessna 402C
- Aircraft serial: 402C0507
- Engine: Cont TSIO520*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Housing
- Part number: 6420B5415R
- Condition: Fractured
- Location: Scav Pump
- Part time: 1,482 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

ON FINAL APPROACH, CREW NOTICED OIL LEAKING FROM LEFT ENGINE COWL.  OIL PRESSURE AND TEMPERATURE WERE INDICATING NORMAL.  CREW SHUT DOWN LEFT ENGINE AS A PRECAUTION AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND SCAVENGE PUMP HOUSING FRACTURED AND LEAKING.  TEAR DOWN REVEALED SCAVENGE PUMP DRIVEN GEAR FAILED, CAUSING THE HOUSING TO CRACK.  MAINTENANCE REMOVED AND REPLACED STARTER ADAPER OIL FILER AND CHANGED OIL.  AIRCRAFT RETURNED TO SERVICE.  (M)
